MAUDE Adverse Event Report: ARTHREX, INC. GALILEO LAG SCREW, RIGHT, Ø10.5MMX100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO LAG SCREW, RIGHT, Ø10.5MMX100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO LAG SCREW, RIGHT, Ø10.5MMX100MM
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 6/16/2022, it was reported by a sales representative via email that on (b)(6) 2022, a patient underwent surgery for a trochanteric fracture and an arthrex short trochanteric nail was implanted.Twelve days post operative, while trying to stand from the wheelchair, patient felt like the nail had exploded out of the leg.X-rays were taken of the implants and while it is still unknown what happened, it seems like the locking ring was not able to hold the lag screw in place.As of now, the surgeon is not planning on a revision surgery and will follow up again with the patient in two weeks.Additional information provided on 08/08/2022, it was reported that another 4 week post op occurred on (b)(6) 2022 and x-rays showed that the nail had further backed out.A revision surgery took place on (b)(6) 2022, at this time the 1031-200 galileo® troch nail,1099-100 galileo lag screw, and 8001-036 captured cortical screw were explanted.The surgeon converted to a total hip arthroplasty.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided x-rays, which display the lag screw outside of the femur.Without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the locking ring is spaced, indicating that it had been locked into place.There were also markings on the grey sleeve of the screw indicating that it had been used.It was also noted that the blue activation sleeve is still present within the screw.Without removal of the activation sleeve, the device will not allow for post operative compression.The complaint is confirmed based on the provided x-rays showing that the device backed out, however this can be attributed to misuse by the end user as the activation sleeve was not removed.

Brand Name
GALILEO LAG SCREW, RIGHT, Ø10.5MMX100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15310509
Report Number1220246-2022-05412
Device Sequence Number11459733
Product Code HSB
UDI-Device Identifier00848665015850
UDI-Public00848665015850
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120148
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGALILEO LAG SCREW, RIGHT, Ø10.5MMX100MM
Device Catalogue Number1099-100
Device Lot Number211483
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown